Results 1 to 6 of 6

Thread: Plaquenil rash...

  1. #1
    Join Date
    Aug 2010
    Posts
    20
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Plaquenil rash...

    I have been on this for almost a month and thought everything was going well until todayI noticed a rash mostly on my stomach and side. I called the doc but they didnt get back with me so I guess I will skip tonights dose. I do remember them saying something about some people being allergic to the generic. Has anyone experienced this? Iam just worried I will not be able to take this med and I feel so discouraged

  2. #2
    Join Date
    Aug 2010
    Location
    New Zealand
    Posts
    20
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Hi there
    Yes i have heard that about the generic version too (something about the med's fillers??). In fact going off my reading-memory, in DJ Wallace's 'The Lupus Book' he gets people to try the branded Plaquenil before discontinueing treatment. But i would have thought you might have reacted before 1 months time? not sure, hopefully others with experience can answer that. Best wishes, shantelle
    Shantelle
    Lupus & Rosacea. Cutaneous symptoms, photosensitivity, ANA 1:640+. Currently using: Since end April '10 50mg Doxycycline / Since 17 July '10 1x Plaquenil 200mg day.

  3. #3
    Join Date
    Mar 2010
    Location
    foothills of carolina
    Posts
    154
    Thanks
    44
    Thanked 9 Times in 9 Posts

    Default

    Hi
    I take Plaqunil and have taken the generic as well as brand name. I still get rashes on occasion. I keep steroid cream on hand to put on the rashes and usually they just go away. I always thought it was just part of Lupus. I have not noticed any increase or decrease on the generic or name brand. I know this does not help but sometimes just knowing someone else has the same thing helps. I hope you get some help with the rashesi and they go away soon. Billie

  4. #4
    Join Date
    Aug 2010
    Posts
    20
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Thanks for replying. I actually stopped talking the med and see if it clears up, then Iam going to try and start it back slowly and see if it comes back if it does its for sure the med. The pharmacist I talked to said she thought it sounded like a rash from the med with most of it being on my stomach and arms. I have never had anything like it before its not really bumps its an under the skin rash and doesnt itch really bad or anything. I just dont know what to do I hope its gone by next weekend Iam in a wedding. I guess maybe it could be a lupus thing I just dont understand why I would finally have that after being on the med for alittle bit

  5. #5
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,521
    Thanks
    1,547
    Thanked 1,742 Times in 1,211 Posts

    Default

    Hi Shanna,

    I never got a rash from the plaquinil the plaquinil actually stopped my rashes after 3 or 4 months. While I won't say it isn't from the med I would check with the doctor because it may just be a new Lupus symptom.

    Good luck to you!
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  6. #6
    Join Date
    Aug 2010
    Location
    TN/North MS
    Posts
    152
    Blog Entries
    4
    Thanks
    14
    Thanked 11 Times in 10 Posts

    Default

    That's wierd because I have an under the skin rash on my forehead. It's not like pimples b/c it doesn't ever get above skin or feel like a blemish would. They weren't very apparent to me because honestly I don't look in the mirror a lot unless I'm putting on makeup and I saw these on a picture of my face. So I took a look at them and they are just like you said. Not itchy, just under the skin bumps. Hmm.... I've been on Plaquenil for awhile now. About a month and a half I guess.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •